Tinnitus After Otitis Media (Took Amoxicillin and Cortisporin Otic) — Worse After Taking Tylenol

Discussion in 'Introduce Yourself' started by ownagealan, Jan 23, 2022.

    1. ownagealan
      Anime

      ownagealan Member

      Location:
      The Earth
      Tinnitus Since:
      12/2021
      Cause of Tinnitus:
      Maybe Otoxic Medication?/Otitis Media
      A few weeks ago, I got an ear infection (otitis media) on my right ear and was prescribed Amoxicillin and Cortisporin Otic. The medication worked out fine, the infection was gone, but I was left with some small buzzing sound.

      Then after a few weeks later, I took Tylenol for only 2 days consecutively (2x 500 mg for 1 day) and (1x 500 mg for another day) because I had major pain in my legs, and then all of a sudden my tinnitus got a bit worse, but not a substantial increase in a buzzing sound, only minor increase. After taking Tylenol, I noticed a small change to my left ear and I start to hear some buzzing but it is not as loud as my right ear.

      I went to an ENT to test my hearing and my results are good. My hearing was not diminished that much from the ototoxic medications and I can still hear the birds chirping from outside and water running down from the sink downstairs.

      Well, that is my story on how I first started with my tinnitus journey.

      I am more anxious and depressed than before. I do not know what to do now. Now I am hearing buzzing sounds.

      Forgot to introduce myself, but I am ownagealan, prefer not to use my full real name but name is Alan.
       
      • Hug Hug x 2
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum @ownagealan.

      Sorry to hear that you are suffering. Tinnitus is one strange alien beast that is hard to figure out. Trying to guess what triggers it can be frustrating as tinnitus is quite unpredictable. From what I read, when tinnitus is new or when it kicks up to a new level, there can be a period tinnitus will morph into different forms at times, such as developing ear fullness, ear pressure or pain, developing new tones or alternating pitches, or become pulsatile. If the pitch is very high, some form of sound reactiveness or hyperacusis symptoms can follow. So it is best to expect a period of instability initially and don't get so worked up when tinnitus morphs. It also doesn't help if each morphing results in extreme anxiety or fear about the situation or the future. Stress & anxiety are bad for tinnitus. So do what you can to get medical opinion to prove nothing medically wrong first.

      If there is nothing wrong, the best is to stay as calm and positive as possible. This is something you can do and control, try not worry about things beyond your control. Go read as many success stories as possible. These are positive messages of hope. By reading the success stories, you will encounter people with similar tinnitus symptoms as yours and may be of similar age or profession. Try to learn their insights/strategies how to get better and copy their success.

      You will also find out that people generally needs time to get better. So for the new tinnitus situation you are facing, it is best to stay patient & wait it out. Try to get good sleep. Try to do deep abdominal breathing and relaxing exercises. New tinnitus tends to settle down after a while. You may also want to take some supplements such as NAC, Magnesium, B12, D3 etc., and you may want to cut back on salt, MSG, caffeine, alcohol etc.

      In the meantime try to get some masking ASAP so you will not be so stressed out by the ringing. Tinnitus Talk has great sound tracks for it as well as some tips to help manage the situation. So as its title suggests, Don't Panic. There are many things you can do to help yourself. Here is the link for it. Take care & God bless.

      https://www.tinnitustalk.com/panic/
       
      • Helpful Helpful x 1
    3. AUTHOR
      AUTHOR
      ownagealan
      Anime

      ownagealan Member

      Location:
      The Earth
      Tinnitus Since:
      12/2021
      Cause of Tinnitus:
      Maybe Otoxic Medication?/Otitis Media
      Thank you for responding. This is a new challenge for me. At least I can sleep despite having this annoying sound in my head. I have no idea what caused my tinnitus spike, but whatever it is, I will try to stay healthy as I can.
       
      • Hug Hug x 1
    4. AUTHOR
      AUTHOR
      ownagealan
      Anime

      ownagealan Member

      Location:
      The Earth
      Tinnitus Since:
      12/2021
      Cause of Tinnitus:
      Maybe Otoxic Medication?/Otitis Media
      12/17/2021 was when I first had my ear infection on my right ear. 2 weeks after the infection, my tinnitus seems to be barely noticeable and I can sleep. On 12/20/2022, I developed a bad spike. I do not know the reason, maybe it is from the Tylenol I have taken or perhaps my anxiety made it worse. Now I am starting to hear some stuff in my left ear. Gonna have an MRI for my brain to rule out any possible tumors.

      I am starting to feel more down than ever. I have classes tomorrow and I feel even more nervous than ever. I do not feel like going outside anymore, loud noises are inevitable. But I have to go outside anyways. And I feel this tinnitus is making me more tired and making me have more frequent headaches.

      I hope everyone has a wonderful day. Now I shall continue going on with my day.
       
      • Hug Hug x 1
    5. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      All these seem to be symptoms of extended high stress level. Try to do some relaxing exercises and deep breathing plus going outdoor more. They will help to reduce stress.
       
      • Like Like x 1
    6. AUTHOR
      AUTHOR
      ownagealan
      Anime

      ownagealan Member

      Location:
      The Earth
      Tinnitus Since:
      12/2021
      Cause of Tinnitus:
      Maybe Otoxic Medication?/Otitis Media
      Today 1/29/2022, I believe I may have made good progress. Despite the spike from last week, it does not seem to bother me as much anymore since I am too preoccupied with school work. Although I may have some other personal problems, I believe that I am ok? Plus the fans from my PC are loud enough to mask the tinnitus sound.
       
    7. AUTHOR
      AUTHOR
      ownagealan
      Anime

      ownagealan Member

      Location:
      The Earth
      Tinnitus Since:
      12/2021
      Cause of Tinnitus:
      Maybe Otoxic Medication?/Otitis Media
      So if some may have not known, I may have gotten Neomycin ear drops when I had an ear infection on my right ear last month and it may have made my tinnitus worse, but I discontinued it. It turns out that I have not had hearing loss after having an audiometry evaluation. So I have 3 questions regarding these ototoxic drugs.

      1.) Will the Neomycin ear drops wear off and not cause anymore further damage? Since some may have gotten into my inner ear.

      2.) I may have heard that Tylenol can be ototoxic, but only for a prolonged period. Is that true? I have only taken Tylenol a few times throughout January. I am unsure if it caused a spike, but I started hearing some tinnitus on my left ear now.

      3.) I am having an MRI next Wednesday, and I heard that Gadolinium is used for contrast MRI, will it make my tinnitus worse or does it have no effect? Also, do MRI facilities give out earbuds, and are they effective for masking the loud noise from the MRI machine?

      I understand that many of you are not medical professionals, but I want to hear some thoughts. :) And Thank You.
       
Loading...

Share This Page